Need Substitute for Cymbalta

Discussion in 'Fibromyalgia Main Forum' started by maderia1, Mar 13, 2009.

  1. maderia1

    maderia1 New Member

    I have been taking Cymbalta for Fibro pain and depression for 6 months. I have asked the Dr. to change me to Celexa or Wellbutrin due to the sexual side effects of the Cymbalta. The Dr. said I was depressed and that was the problem for the loss in desire. I had no problem before taking the drug. Would like info from anyone on Celexa or Wellbutrin. Dear Hubby is getting frustrated LOL.
  2. AuntTammie

    AuntTammie New Member

    cymbalta works on norepinephrine and serotonin....celexa just works on serotonin.....wellbutrin works on dopamine and norepineprine.....they can cause very different reactions bc of this, and depending on your personal brain general the SSRIs are the ones most likely to cause sexual side effects, so that would mean that celexa would be likely to do so....when I was on it, I felt emotionally flattened, but still sad....I couldn't cry or do anything to try to get some of the sadness out, so I actually felt more stuck and worse - actually suicidal.....that's pretty much how all the a/d I've tried made me feel, though, except wellbutrin....that one actually made me manic and I do not have bipolar....personally I have decided to avoid a/d drugs bc I have tried a ton and they all made me worse and gave me a lot of bad side effects....and then going off of them was hellish...and I have read enough about them that makes me believe that they are not a good idea....that said, though, I do know that there are a lot of people who swear by them and say they have helped tremendously, so I am not going to tell you to avoid them....just be aware that like I saaid they do different things in your brain, so if you have a problems with too little dopamine, then wellbutrin is the only one of the three that might does make a lot of people overstimulated, though....if you have a problem with too little norepinepherine, then celexa won't do anything for you.....and, well you get the picture

    that said, if your Dr is insisting that the problem is your depression and not the med, and he's not willing to try changing or stopping it, then you should get a new Dr....just bc low libido can be a symptom of depression does not mean that it is automatically the cause whether you are depressed or know yourself better than he does and there are all sorts of symptoms of depression and all sorts of causes for low libido, inc meds

    [This Message was Edited on 03/13/2009]
  3. Smurfette17

    Smurfette17 New Member

    If you want something that is similar to Cymbalta, I think you'd want to stick to another SNRI such as Effexor or Pristiq.
  4. coderlaury

    coderlaury Member

    I coulldn't take Cymbalta, but can take EFFEXOR. I don't take it for depression, the Dr. told me it would help with pain, so I said OK. After taking it on a steady basis, I realize that maybe I was depressed....Who knew???

    Hope you can find something that helps you!

  5. sickofCFIDS

    sickofCFIDS New Member

    Hey maderia--
    sorry to hear that you've been having such an unfortunate side effect!!
    I would have to agree w/ someone else who said that "if in fact your dr. is not willing to listen to what you have to say, then i believe it is definitely time to find another dr."!! We all know all too well what it's like to be "told what is and isn't wrong /w us", much less "what will and what won't work for us"!!
    i can only speak from my experiences, and i am certainly NOT a dr or a nurse; however, I was unable to take cymbalta-(it made me extremely sick at my stomach), but i have taken effexor before and actually did well w/ that both for pain relief and depression. I also found out though that effexor (as well as MOST anti-depressants) cause WEIGHT GAIN, which I had NOT been aware of this prior to ever taking any of these meds. I had gained almost 50 lbs, and was even MORE DEPRESSED ABOUT THAT, ON TOP OF "My life as I knew it, being taken away from me from these DD's"!!
    I now take wellbutrin, and it has worked well for me, and I HAVE NOT GAINED A SINGLE POUND!! By the way, I also lost every single pound that I had gained while being on effexor and neurontin and amitryptilan and whatever else I was on before over the years. I think that I have mostly "tried" just about every single drug that the dr's. said "could possibly help" me!!
    So, for me, not only has wellbutrin worked for DEPRESSION -(I DO NOT BELIEVE THAT WELLBUTRIN WILL HELP FOR ANY PAIN RELIEF AS EFFEXOR DID) I have also lost all of the weight that I had put on using it!!
    Also, I have to say again, that I would seriously consider getting a new dr. if the one that you have now does not listen to YOUR NEEDS AND WANTS!!
    Personally, I would NEVER see a dr. who did not listen to me!! Look, we have to suffer enough w/ these diseases, we certainly DO NOT NEED more problems from the one source where we are "supposed to be getting help"-our dr.s!!
    Oh, and by the way, I cannot say for certain "if" wellbutrin has helped w/ any libido problems or not. It may just be that I was/am feeling better?? I can't give you a "for sure" answer about that-sorry!! I would never would want to say something "misleading"! For me, that has always gone along with my diseases--ie: if I am feeling really sick, then obviously, I am "not in the mood".
    I wish you luck in finding some answers!!